[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] infusion sites

> I am a little confused right now.  The first two times I inserted my
> infusion set, I had no redness or rash.  The tird time I changed the site,
> it became red the length of the needle within a few hours and by the next
> day, I had a rash under the patch that covers it.  My bg's were still okay,
> but I changed the site this morning anyway.  Now, I have a red patch about
> the size of a quarter to a half dollar around the insertion site.  It is
> redder in the line following the needle itself.  Does anyone have any idea
> what is going on?  I have never been allergic to anything medical before,

Several things come to mind.

If the rash is under the whole bandage, you may be allergic to the 
adhesive in the patch. You will need to do a skin test with several 
different tapes to determine which one will work for you. Get samples of 
all and stick a square of each on your skin (tummy will work) and leave 
for a few days.

Another possibility is that you are using a cleanser/wipe/soap that 
irritates your skin and was trapped under the bandage. Careful 
experimintation will eliminate the culprit.

The red needle track could be 
1) infection... you'll know when you remove the set
2) set too shallow ... typical reaction
3) insulin sensitivity .. low on the list, but a possibility

Some more symptoms or some careful observation of results from above will 
probably tell you the answer. I wouldn't expect much from your CDE/doc. 
This sort of thing does not occur often.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml